Skip to main content

Discussions on diffraction and the dispersion for traveling wave solutions of the (2+1)-dimensional paraxial wave equation


This article proposes to solve the traveling wave solutions of the (2+1)-dimensional paraxial wave equation by using modified \(1/G^{\prime}\)-expansion and modified Kudryashov methods. Different types of traveling wave solutions of the (2+1)-dimensional paraxial wave equation have been produced using these methods. Similar and different aspects of the solutions produced by both analytical methods are discussed in the results and discussion section. The discussion has been made on the resulting traveling wave solutions of the paraxial wave equation on diffraction and the dispersion phenomena, which have an important place in physics. The effect of the paraxial wave equation, which is a Schrödinger type equation, on the phase-frequency velocity and wave number by increasing the frequency in one of the traveling wave solutions obtained is examined numerically. In addition, the wave frequency is simulated with the behavior of the solitary wave and discussed in detail. 3D, 2D and contour graphics are presented by giving special values to the constants in the solutions found with analytical methods. These graphs presented represent the shape of the standing wave at any given moment. Computer package program is also used in operations such as solving complex operations, drawing graphics and systems of algebraic equations.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7


  1. 1.

    Manafian, J., Ilhan, O.A., Avazpour, L., Alizadeh, A.A.: N-lump and interaction solutions of localized waves to the (2+1)-dimensional asymmetrical Nizhnik–Novikov–Veselov equation arise from a model for an incompressible fluid. Math. Methods Appl. Sci. 43, 9904–9927 (2020)

    MathSciNet  MATH  Article  Google Scholar 

  2. 2.

    Gao, W., Silambarasan, R., Baskonus, H.M., Anand, R.V., Rezazadeh, H.: Periodic waves of the non-dissipative double dispersive micro strain wave in the micro structured solids. Physica A: Stat. Mech. Appl. 545, 123772 (2020)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Kumar, D., Paul, G.C., Biswas, T., Seadawy, A.R., Baowali, R., Kamal, M., Rezazadeh, H.: Optical solutions to the Kundu–Mukherjee–Naskar equation: mathematical and graphical analysis with oblique wave propagation. Phys. Scr. 96, 025218 (2020)

    Article  Google Scholar 

  4. 4.

    Durur, H., Yokuş, A., Kaya, D.: Hyperbolic type traveling wave solutions of regularized long wave equation. Bilecik Şeyh Edebali Üniversitesi Fen Bilimleri Dergisi 7(2), 815–824 (2020)

    Google Scholar 

  5. 5.

    Yokuş, A., Durur, H., Ahmad, H.: Hyperbolic type solutions for the couple Boiti–Leon–Pempinelli system. Facta Universitatis, Series: Math. Inf. 35(2), 523–531 (2020)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Durur, H., Yokuş, A.: Vakhnenko-Parkes Denkleminin Hiperbolik Tipte Yürüyen Dalga Çözümü. Erzincan Üniversitesi Fen Bilimleri Enstitüsü Dergisi 13(2), 550–556 (2020)

    Google Scholar 

  7. 7.

    Yokuş, A., Durur, H.: Complex hyperbolic traveling wave solutions of Kuramoto–Sivashinsky equation using (1/G’) expansion method for nonlinear dynamic theory. Balıkesir Üniversitesi Fen Bilimleri Enstitüsü Dergisi 21(2), 590–599 (2019)

    Article  Google Scholar 

  8. 8.

    Durur, H., Yokuş, A.: Analytical solutions of Kolmogorov–Petrovskii–Piskunov equation. Balıkesir Üniversitesi Fen Bilimleri Enstitüsü Dergisi 22(2), 628–636 (2020)

    Article  Google Scholar 

  9. 9.

    Su-Ping, Q., Li-Xin, T.: Modification of the Clarkson–Kruskal direct method for a coupled system. Chin. Phys. Lett. 24(10), 2720 (2007)

    Article  Google Scholar 

  10. 10.

    Durur, H., Ilhan, E., Bulut, H.: Novel complex wave solutions of the (2+1)-dimensional hyperbolic nonlinear Schrödinger equation. Fractal Fract. 4(3), 41 (2020)

    Article  Google Scholar 

  11. 11.

    Pervaiz, N., Aziz, I.: Haar wavelet approximation for the solution of cubic nonlinear Schrodinger equations. Physica A: Stat. Mech. Appl. 545, 123738 (2020)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Kirs, M., Karjust, K., Aziz, I., Õunapuu, E., Tungel, E.: Free vibration analysis of a functionally graded material beam: evaluation of the Haar wavelet method. Proc. Estonian Acad. Sci. 67(1), 1–10 (2018)

    MathSciNet  MATH  Article  Google Scholar 

  13. 13.

    Yokuş, A., Durur, H., Abro, K.A., Kaya, D.: Role of Gilson–Pickering equation for the different types of soliton solutions: a nonlinear analysis. Eur. Phys. J. Plus 135(8), 1–19 (2020)

    Article  Google Scholar 

  14. 14.

    Younas, U., Seadawy, A. R., Younis, M., Rizvi, S.T.R.: Construction of analytical wave solutions to the conformable fractional dynamical system of ion sound and Langmuir waves. Waves in Random and Complex Media 1–19 (2020)

  15. 15.

    Yavuz, M., Abdeljawad, T.: Nonlinear regularized long-wave models with a new integral transformation applied to the fractional derivative with power and Mittag–Leffler kernel. Adv. Differ. Equ. 2020(1), 1–18 (2020)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Yokus, A., Kuzu, B., Demiroğlu, U.: Investigation of solitary wave solutions for the (3+1)-dimensional Zakharov–Kuznetsov equation. Int. J. Mod. Phys. B 33(29), 1950350 (2019)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Gao, W., Rezazadeh, H., Pinar, Z., Baskonus, H.M., Sarwar, S., Yel, G.: Novel explicit solutions for the nonlinear Zoomeron equation by using newly extended direct algebraic technique. Opt. Quant. Electron. 52(1), 1–13 (2020)

    Article  Google Scholar 

  18. 18.

    Durur, H.: Different types analytic solutions of the (1+1)-dimensional resonant nonlinear Schrödinger’s equation using (G′/G)-expansion method. Mod. Phys. Lett. B 34(03), 2050036 (2020)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Vahidi, J., Zabihi, A., Rezazadeh, H., Ansari, R.: New extended direct algebraic method for the resonant nonlinear Schrödinger equation with Kerr law nonlinearity. Optik 227, 165936 (2021)

    Article  Google Scholar 

  20. 20.

    Yokuş, A., Kaya, D.: Comparison exact and numerical simulation of the traveling wave solution in nonlinear dynamics. Int. J. Modern Phys. B 34, 2050282 (2020)

    MathSciNet  MATH  Article  Google Scholar 

  21. 21.

    Sabir, Z., Raja, M.A.Z., Wahab, H.A., Shoaib, M., Aguilar, J.G.: Integrated neuro-evolution heuristic with sequential quadratic programming for second-order prediction differential models. Numer. Methods Partial Differ. Equ. (2020).

    Article  Google Scholar 

  22. 22.

    Ahmad, H., Khan, T.A., Durur, H., Ismail, G.M., Yokus, A.: Analytic approximate solutions of diffusion equations arising in oil pollution. J. Ocean Eng. Sci. 6(1), 62–69 (2021)

    Article  Google Scholar 

  23. 23.

    Yokus, A., Durur, H., Ahmad, H., Thounthong, P., Zhang, Y.F.: Construction of exact traveling wave solutions of the Bogoyavlenskii equation by (G′/G, 1/G)-expansion and (1/G′)-expansion techniques. Results Phys. 19, 103409 (2020)

    Article  Google Scholar 

  24. 24.

    Yokus, A., Durur, H., Ahmad, H., Yao, S.W.: Construction of different types analytic solutions for the Zhiber–Shabat equation. Mathematics 8(6), 908 (2020)

    Article  Google Scholar 

  25. 25.

    Ali, K.K., Yilmazer, R., Yokus, A., Bulut, H.: Analytical solutions for the (3+ 1)-dimensional nonlinear extended quantum Zakharov-Kuznetsov equation in plasma physics. Physica A: Stat. Mech. Appl. 548, 124327 (2020)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Özkan, Y.S., Yaşar, E., Seadawy, A.R.: A third-order nonlinear Schrödinger equation: the exact solutions, group-invariant solutions and conservation laws. J. Taibah Univ. Sci. 14(1), 585–597 (2020)

    Article  Google Scholar 

  27. 27.

    Cheemaa, N., Chen, S., Seadawy, A.R.: Propagation of isolated waves of coupled nonlinear (2+1)-dimensional Maccari system in plasma physics. Results Phys. 17, 102987 (2020)

    Article  Google Scholar 

  28. 28.

    Jena, R.M., Chakraverty, S., Rezazadeh, H., Domiri Ganji, D.: On the solution of time-fractional dynamical model of Brusselator reaction–diffusion system arising in chemical reactions. Math. Methods Appl. Sci. 43(7), 3903–3913 (2020)

    MathSciNet  MATH  Google Scholar 

  29. 29.

    Arshad, M., Seadawy, A.R., Lu, D.: Elliptic function and solitary wave solutions of the higher-order nonlinear Schrödinger dynamical equation with fourth-order dispersion and cubic-quintic nonlinearity and its stability. Eur. Phys. J. Plus 132(8), 1–11 (2017)

    Article  Google Scholar 

  30. 30.

    Ahmad, H., Seadawy, A.R., Khan, T.A.: Study on numerical solution of dispersive water wave phenomena by using a reliable modification of variational iteration algorithm. Math. Comput. Simul. 177, 13–23 (2020)

    MathSciNet  MATH  Article  Google Scholar 

  31. 31.

    Saleem, S., Hussain, M.Z., Aziz, I.: A reliable algorithm to compute the approximate solution of KdV-type partial differential equations of order seven. PLoS ONE 16(1), e0244027 (2021)

    Article  Google Scholar 

  32. 32.

    Kaya, D., Yokuş, A., Demiroğlu, U.: Comparison of exact and numerical solutions for the Sharma–Tasso–Olver equation. In: Machado, J.T., Özdemir, N., Baleanu, D. (eds.) Numerical Solutions of Realistic Nonlinear Phenomena, pp. 53–65. Springer, Cham (2020)

    Chapter  Google Scholar 

  33. 33.

    Duran, S.: Solitary wave solutions of the coupled Konno–Oono equation by using the functional variable method and the two variables (G’/G, 1/G)-expansion method. Adıyaman Üniversitesi Fen Bilimleri Dergisi 10(2), 585–594 (2020)

    Google Scholar 

  34. 34.

    Duran, S.: Breaking theory of solitary waves for the Riemann wave equation in fluid dynamics. International Journal of Modern Physics B, 2150130

  35. 35.

    Duran, S.: Extractions of travelling wave solutions of (2+1)-dimensional Boiti–Leon–Pempinelli system via (G'/G,1/G)-expansion method. Opt. Quant. Electron. 53(6), 1–12 (2021)

    Google Scholar 

  36. 36.

    Conti, C., Trillo, S., Di Trapani, P., Valiulis, G., Piskarskas, A., Jedrkiewicz, O., Trull, J.: Nonlinear electromagnetic X waves. Phys. Rev. Lett. 90(17), 170406 (2003)

    Article  Google Scholar 

  37. 37.

    Baronio, F., Wabnitz, S., Kodama, Y.: Optical Kerr spatiotemporal dark-lump dynamics of hydrodynamic origin. Phys. Rev. Lett. 116(17), 173901 (2016)

    Article  Google Scholar 

  38. 38.

    Gao, W., Ismael, H.F., Bulut, H., Baskonus, H.M.: Instability modulation for the (2+1)-dimension paraxial wave equation and its new optical soliton solutions in Kerr media. Phys. Scr. 95(3), 035207 (2020)

    Article  Google Scholar 

  39. 39.

    Arshad, M., Seadawy, A.R., Lu, D., Saleem, M.S.: Elliptic function solutions, modulation instability and optical solitons analysis of the paraxial wave dynamical model with Kerr media. Opt. Quant. Electron. 53(1), 1–20 (2021)

    Article  Google Scholar 

  40. 40.

    Seadawy, A.R., Arshad, M., Lu, D.: Modulation stability analysis and solitary wave solutions of nonlinear higher-order Schrödinger dynamical equation with second-order spatiotemporal dispersion. Indian J. Phys. 93(8), 1041–1049 (2019)

    Article  Google Scholar 

  41. 41.

    Karssenberg, J.G., van der Slot, P.J., Volokhine, I.V., Verschuur, J.W., Boller, K.J.: Modeling paraxial wave propagation in free-electron laser oscillators. J. Appl. Phys. 100(9), 093106 (2006)

    Article  Google Scholar 

  42. 42.

    Gao, W., Ismael, H.F., Mohammed, S.A., Baskonus, H.M., Bulut, H.: Complex and real optical soliton properties of the paraxial nonlinear Schrödinger equation in Kerr media with M-fractional. Frontiers in Physics 7, 197 (2019)

    Article  Google Scholar 

  43. 43.

    Ali, K., Rizvi, S.T.R., Nawaz, B., Younis, M.: Optical solitons for paraxial wave equation in Kerr media. Mod. Phys. Lett. B 33(03), 1950020 (2019)

    MathSciNet  Article  Google Scholar 

  44. 44.

    Arshad, M., Seadawy, A.R., Lu, D., Khan, F.U.: Optical solitons of the paraxial wave dynamical model in kerr media and its applications in nonlinear optics. Int. J. Mod. Phys. B 34(09), 2050078 (2020)

    MathSciNet  MATH  Article  Google Scholar 

  45. 45.

    Rizvi, S.T.R., Seadawy, A.R., Younis, M., Javed, I., Iqbal, H.: Lump and optical dromions for paraxial nonlinear Schrödinger equation. Int. J. Mod. Phys. B 35(05), 2150078 (2021)

    Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Hülya Durur.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Durur, H., Yokuş, A. Discussions on diffraction and the dispersion for traveling wave solutions of the (2+1)-dimensional paraxial wave equation. Math Sci (2021).

Download citation


  • The modified \(1/G^{\prime}\)-expansion method
  • Modified Kudryashov method
  • The (2+1)-dimensional paraxial wave equation
  • Traveling wave solution